Ok so I really liked this neurologist I saw, he talked with me for a long time. He spent about 30 minutes alone listening to me, and speaking with me. The thing is, he basically said he has no idea whats going on with me LOL He said its very likely its migraine…even though I told him I have been previously diagnosed, and 2 meds have had some effect on my dizziness. The current one(Depakote) has had better effect on my dizziness than the Nortriptyline, but I still have bad days and my current neuro I’m seeing(not him) has not mentioned going up on the Depakote or anything. This doctor thinks I may have possible migraine, and anxiety. Which I think is true. I have always been an anxious person, but I doubt the anxiousness caused the dizziness, and when Im not on medicine Im bad…I get rocking, spins, nausea, you name it! He hates me on Depakote though, he says being that Im 27, and sexually active it is a very bad drug if I do get pregnant on it. So he wants me to start on propranolol 60mg once a day for about a week then go up to 60mg twice a day, unless Im feeling good on 60mg once a day, but I’m scared…because my dizziness has subsided a lot since being on Depakote, but Im still dizzy to some degree everyday. He said if If I get more dizzy I can stop it and go back to Depakote, but Im sort of afraid to risk it. Especially since I had a bad crash a few weeks ago and once Depakote kicked in(about a week) I was much better. I dont want to reverse, but he said he would like me if possible off the Depakote, it is known to cause severe birth defects if I were to get pregnant but me and my husband are very careful. He wants me to stop the Depakote tonight(dont take my dose) and take the propranolol in the morning. I had asthma when I was younger but nothing recently, but I know it can be bad for asthma. I also work out, and run, will this be a problem? He said if I wheeze, to stop it. Basically Im just scared to get off Depakote and try the propranolol but I want to trust this neurologist, he seemed very nice and went through my history of everything. I told him about my ear stuffiness going away completely almost when on medicine, so thats another reason Im almost positive its migraine. He just doesnt see people who are chronically dizzy who have migraines though. I did like him though and he agreed that if he couldn’t help me he wouldn’t keep seeing me and have me keep paying, he would refer to someone else who he would think could help me. I just wish more neuros knew about chronic dizziness. What would you do? Thank you for any advice in advance.
eta: I also heard propranolol can cause depression, and I have had depression in the past and can still be a crying mess some days when Im really bad, wishing I was better for my children…I dont know if its a good choice for that. I had that side effect when I was on Topamax, it was like an instant depression, like a half hour after taking the pill.